By Topic

Mathematical models for the reflection coefficients of lossy dielectric half-spaces with application to transient responses of chirped pulses

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
D. Evans ; Jet Propulsion Lab., California Inst. of Tech., Pasadena, CA, USA

Reflection coefficients are found at normal incidence for a large class of homogeneous lossy half-spaces with a one-dimensionally inhomogeneous or stratified lossy layer on top. Solutions are in terms of Hankel functions of complex argument to decrease cancellation error at high frequencies. One special case is that of layers on a homogeneous half-space where the dielectric constant in each layer may vary in a quite general manner. A Wronskian is used to insure the critical computations are correct. The reflection of chirped pulses is considered. Solutions are obtained by applying the fast Fourier transform. It is found that for a typical relatively long normalized "long" pulse the power reflected as a function of time is essentially the power reflection coefficient for the frequencies swept out, whereas for a relatively short "long" pulse, with the same relative change in frequency and the same number of oscillations there is only the uniform attenuation by the power reflection coefficient of the center frequency. By a "long" pulse we mean a pulse whose spatial length is long compared to the thickness of the reflecting layer.

Published in:

IEEE Transactions on Antennas and Propagation  (Volume:25 ,  Issue: 4 )